gotta get it right this time.... my struggle with loperamide - Part 1

By twistedillusion · Dec 11, 2014 · ·
  1. Third time is a charm, I guess.
    Sitting here staring at this white space...
    Cursor blinking.... Thinking.... I gotta get it right this time. Monday was the day. Its time to stop and move on with the rest of my life. I had been taking 72 loperamide every three days for the past two months from 400 just a year and a half ago when my heart stopped. The day it happened was not a great one. Been feeling bad but I had dosed the day before. So I wasn't sure. My stomach was swollen with what I thought was gas. I had been out of it for the most part. Nods and all. I used omeprozole with the loperamide but that didn't last long. Anyway, later that night I ended up collapsing. My husband performed CPR but couldn't get my heart to start. He ended up having to hit me to get it to reset. It did but brought on a seizure. After the seizure and my wounds were cleaned, I went to the ER.. I lied to them. I didn't tell them about my loperamide addiction. They assumed it was my gall bladder and removed it. Four days later, minus my gall bladder I went home. After that I lowered my doesage and held there until two months ago. I have been through many withdrawals off opiates but never anything like this. I managed to survive the tapers but now I am ready to jump off. I have a plan but it's not bullet proof.

    Week one: 62 twice a week. My choice if I want to break the doses into 11 a day.
    Week two: 52 twice a week or ten a day
    Week three: 42
    Weeks four: 32
    Week five: 22
    Week six: 10
    Week seven: 2.

    Now I want to go faster than this, if possible. Because I need time to recover before I start school on the 20th of January.I am on a town of vitamins as suggested by you guys. Melatonin, milkthisle, multi vit, probiotic for my stomach, potassium, Korean ginsing (my addition). I hope that this is right but I want to know if I can jump off at 62 and not feel too terrible. What do you guys think? Thanks for listening....

Comments

  1. ianzombie
    Re: gotta get it right this time.... my struggle with lope.

    Loperamide seems to have a very long withdrawal period and tapering seems to take an age.
    Have you considered trying kratom?
    While kratom is also addictive it might be a better option.
    You could get some red vein Bali kratom and find the lowest dose that will make any withdrawals bearable and then start to taper that or leave as long as possible between doses to let your tolerance reduce faster.
  2. NeuroChi
    You were in the hospital, and decided to have them remove your gallbladder instead of telling them you're an addict? You need more help than we're able to offer here, you need to speak to a physician and/or addictions counselor. Does your husband know what the real issue is? Tell him first, if you haven't already.
  3. lostlygirl
    Welcome!

    Loperamide is Fentanyl that has been formulated to not cross the blood brain barrier (it actually does cross the BBB, but its then immediately kicked out). There are thousands of MU (opiate) receptors littered throughout the body that are not located in the brain. Loperamide acts on those receptors. Fentanyl is the strongest opiate formulated by man, and is the only opiate strong enough to kick methadone right off of the MU receptors. Loperamide (or fentanyl) is NOT something to fuck with. Your withdrawals will suck! (Trust me, I know :) [unfortunately!])

    Fentanyl at high doses has been repeatedly shown to cause heart arrhythmias resulting in death, as has Loperamide. If you want to know more about Loperamide side effects, look up fentanyl side effects. This will give you a better understanding of some of the risks.

    People will often make the mistake of using Loperamide to help withdrawals of lesser opiates, not realizing they are actually substituting a stronger opiate than the one they are on. They are then are left with a stronger addiction or withdrawals that are far worse and difficult to overcome.

    I have been addicted to Fentanyl for 10 yrs, and am currently using loperamide for withdrawals. I can only recommend loperamide for withdrawals of very strong opiates such as morphine, methadone, fentanyl, heroine, etc., and only for less than 2 months in doses well and truly under 100 mg per day (50 pills or less). If you are going to use doses of between 50-100 mg for accute withdrawal (25-50 pills), then only do so for 3-5 days and then drop to safer doses. JD has determined that Loperamide most likely has only been studied at doses of 35 mg or less (17 pills), and anything more than that MUST be considered risky. I would advise you to get to doses of around 40 mg (20 pills) daily, as quickly as possible.

    I would strongly consider spacing your doses daily (20 a day, taken twice daily) as you body has a chance to eliminate some of the Loperamide, vs having a large dose and overwhelming the body. Drinking lots of water to push it through your system is an absolute necessity.

    When you are down to doses of about 40 mg (20 pills), I would slow down your taper and drop by one or two pills a week. It will take several months to get off, but you will be saving yourself from extreme withdrawals. However, I am not a medical professional, and if JD posts I would follow her advice as it may save your life. She may recommend you coming off as soon as possible, seeing as you almost died.

    Both JD and I have used loperamide, and our threads are good ones to read it you want to know more about what you may experience.

    I know it's tough, we are all going through the same thing. It takes courage to post and I think you will find the forum very helpful, and a very kind and accepting place. We really try hard to support each other, and want to welcome you to the group!
To make a comment simply sign up and become a member!